Severe acute hepatitis in the dress syndrome: Report of two cases

25Citations
Citations of this article
24Readers
Mendeley users who have this article in their library.

Abstract

The DRESS (drug rash, eosinophilic and systemic symptoms) syndrome, also known as DIHS (drug-induced hypersensitivity syndrome), is a severe idiosyncratic reaction to several drugs, mainly antiepileptics and antibiotics, which can occasionally produce acute liver failure. In this article we present two cases of the DRESS syndrome presenting with severe acute hepatitis, including the first case of DRESS associated with levetiracetam. Although both cases finally resolved with good outcomes, DRESS can lead to acute liver failure and has a bad prognosis when liver damage is present. Rapid diagnosis is crucial since withdrawal of the offending drug is the key of treatment, while the potential role of corticosteroids is discussed.

Author supplied keywords

Cite

CITATION STYLE

APA

Lens, S., Crespo, G., Carrión, J. A., Miquel, R., & Navasa, M. (2010). Severe acute hepatitis in the dress syndrome: Report of two cases. Annals of Hepatology, 9(2), 198–201. https://doi.org/10.1016/s1665-2681(19)31663-1

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free